Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 1, 2015, 8:09 PM EDT for Coffee County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2015, 8:09 PM EDT (00:09 UTC)
- Expired
- Aug 1, 2015, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 72 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:12 PM EDT | TSTM WND DMG | Sw Broxton, GA | A COUPLE TREES WERE BLOWN DOWN SW OF BROXTON. DOUGLAS AWOS MEASURED GUSTS TO 32 MPH. |
| Aug 1, 8:36 PM EDT | TSTM WND DMG | Douglas, GA | A TREE WAS BLOWN DOWN IN DOUGLAS. TIME OF EVENT BASED ON RADAR DATA. DOUGLAS AWOS MEASURED A GUST TO 32 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WWUS82 KJAX 020009
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 PM EDT SAT AUG 1 2015
GAZ132-149-020100-
ATKINSON GA-COFFEE GA-
809 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATKINSON AND COFFEE
COUNTIES UNTIL 900 PM EDT...
AT 809 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROXTON...MOVING SOUTHWEST AT 45 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...WILLACOOCHEE...BROXTON...AMBROSE...PRIDGEN AND WEST GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
3163 8301 3166 8301 3166 8300 3174 8300
3176 8298 3169 8284 3167 8283 3167 8278
3160 8264 3158 8263 3123 8305 3128 8303
3134 8307 3136 8310 3140 8314 3146 8315
TIME...MOT...LOC 0009Z 045DEG 37KT 3159 8285
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:54 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 2:54 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SAT AUG 1 2015
...POTENTIAL FOR HEAVY RAINFALL THROUGH THE WEEKEND...
...FLOOD WATCH ALONG AND WEST OF I-75 CORRIDOR UNTIL SUN MORNING...
.NEAR TERM.../THROUGH SUNDAY/...
SURFACE TROUGH EXTENDS NORTHEAST TO SOUTHWEST FROM NEAR KSSI TO
NEAR KLCQ THIS AFTERNOON. MOISTURE IS EXPECTED TO MOVE NORTHEAST
ALONG THIS BOUNDARY THROUGH SUNDAY...AS THE BOUNDARY REMAINS
FAIRLY STATIONARY. AS A RESULT OF THE CONTINUED FLOW FROM THE
GULF...A FLOODING CONCERN WILL REMAIN...MAINLY OVER COUNTIES ALONG
AND WEST OF INTERSTATE 75. SO...WILL KEEP THE FLOOD WATCH IN
PLACE. THE BEST CHANCE FOR CONVECTION WILL BE DURING THE DAYTIME
HOURS...WITH DIURNAL HEATING HELPING TO PROVIDE INSTABILITY.
WITH THE EXPECTED CLOUDS AND PRECIPITATION DAYTIME HIGH TEMPERATURES
WILL CONTINUE TO BE A FEW DEGREES BELOW SEASONAL AVERAGES.
MONDAY THROUGH TUESDAY...HEAVY RAIN STILL POSSIBLE INTO MONDAY
NEAR THE GULF COAST OF N FL WITH A MODERATE SW FLOW JUST SOUTH OF
SURFACE TROUGH. ON TUESDAY A RIDGE OF HIGH PRESSURE ALOFT WILL
BUILD IN FROM THE WESTERN ATLANTIC. THIS WILL BRING A RETURN TO
MORE SCATTERED DIURNAL CONVECTION. TEMPERATURES WILL BE NEAR
AVERAGE OVER NE FL AND AT OR ABOVE OVER SE GA.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...UPPER RIDGING ACROSS THE
AREA ON WEDNESDAY WILL WEAKEN THURSDAY WITH ANOTHER TROUGH
DEVELOPING OVER THE EASTERN U.S. BY LATE WEEK. A SURFACE COLD
FRONT/TROUGH WILL STALL JUST TO OUR NORTH WITH A SW FLOW
INCREASING OVER NE FL/SE GA. AFTERNOON AND EVENING CONVECTION WILL
BE SCATTERED WEDNESDAY INCREASING TO NUMEROUS THURSDAY THROUGH
SATURDAY. TEMPERATURES WILL BE CLOSE TO AVERAGE AUGUST LEVELS.
&&
.AVIATION...
A TROUGH WILL REMAIN OVER THE REGION THROUGH THIS 18Z TAF PERIOD.
AS MOISTURE WILL CONTINUE TO STREAM NORTHEAST FROM THE GULF...WITH
THE BEST CHANCE FOR CONVECTION DURING THE DAY LIGHT HOURS.
&&
.MARINE...
A SURFACE TROUGH WILL REMAIN OVER THE REGION THIS WEEKEND WITH A
CONTINUED UNSETTLED WEATHER PATTERN. SURFACE RIDGING WILL BUILD IN
MONDAY...WITH LESS ORGANIZED CONVECTION EXPECTED FOR THE MIDDLE OF
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 74 95 / 30 30 30 30
SSI 76 85 75 85 / 20 50 40 40
JAX 74 87 75 89 / 20 60 50 50
SGJ 75 88 75 86 / 20 60 40 50
GNV 74 86 73 87 / 60 60 50 50
OCF 73 86 73 86 / 60 60 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY MORNING FOR ALACHUA-COLUMBIA-
GILCHRIST-HAMILTON-MARION-SUWANNEE.
GA...NONE.
AM...NONE.
&&
ZIBURA/STRUBLE/COMBSHazardous weather outlook, Aug 1, 4:51 AM EDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 AM EDT SAT AUG 1 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-020900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 451 AM EDT SAT AUG 1 2015 ...HEAVY RAINFALL POSSIBLE THIS WEEKEND... ...FLOOD WATCH IN EFFECT FOR NORTH CENTRAL FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HEAVY RAINFALL SHOULD BE EXPECTED WITH SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. BEST CHANCE TO SEE HEAVY RAINFALL AND FLOODING WILL BE IN THE SUWANNEE VALLEY AREA FROM I-75 WESTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. WALSH
In the hours before
Local storm report, Aug 1, 5:30 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT SAT AUG 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 4 ESE BRUNSWICK 31.13N 81.40W
07/31/2015 M4.76 INCH AMZ450 GA OTHER FEDERAL
USGS SITE AT THE BRUNSWICK VILLAGE PIER MEASURED 4.76
INCHES IN 3 HOURS.
&&
ASHASHYSpecial weather statement, Aug 1, 6:11 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT SAT AUG 1 2015
GAZ135-136-012300-
WAYNE GA-APPLING GA-
611 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING AND
NORTHWESTERN WAYNE COUNTIES UNTIL 700 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF PLANT HATCH
TO NEAR DOCTORTOWN...AND MOVING SOUTH AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JESUP...BAXLEY...SURRENCY...GARDI...PLANT HATCH...ODUM AND
DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3194 8228 3190 8219 3191 8213 3189 8212
3190 8211 3186 8212 3179 8196 3176 8191
3173 8191 3171 8188 3167 8185 3165 8181
3166 8181 3163 8177 3144 8178 3145 8179
3184 8241 3194 8238
TIME...MOT...LOC 2211Z 000DEG 8KT 3196 8222 3169 8184
ENYEDISpecial weather statement, Aug 1, 6:51 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT SAT AUG 1 2015
GAZ133-135-136-012345-
JEFF DAVIS GA-WAYNE GA-APPLING GA-
651 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS...APPLING AND
NORTHWESTERN WAYNE COUNTIES UNTIL 745 PM EDT...
AT 650 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UVALDA TO NEAR ODUM...
AND MOVING SOUTHWEST AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BAXLEY...HAZLEHURST...GRAHAM...SURRENCY...PLANT HATCH...SCREVEN...
ODUM...PINE GROVE AND GRAYS LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3197 8243 3190 8214 3188 8211 3186 8212
3182 8202 3179 8199 3179 8196 3172 8190
3143 8204 3147 8208 3149 8214 3163 8236
3166 8245 3171 8249 3170 8253 3185 8279
3192 8268 3196 8255 3195 8249 3196 8250
TIME...MOT...LOC 2250Z 035DEG 8KT 3197 8248 3170 8203
ENYEDISpecial weather statement, Aug 1, 7:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT SAT AUG 1 2015
GAZ132>136-151-020030-
JEFF DAVIS GA-WAYNE GA-BACON GA-APPLING GA-PIERCE GA-COFFEE GA-
731 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR BACON...JEFF DAVIS...CENTRAL
APPLING...NORTHEASTERN PIERCE...SOUTHWESTERN WAYNE AND NORTHEASTERN
COFFEE COUNTIES UNTIL 830 PM EDT...
AT 731 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SNIPESVILLE TO NEAR
SCREVEN...AND MOVING SOUTHWEST AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JESUP...BAXLEY...HAZLEHURST...ALMA...GRAHAM...SURRENCY...SCREVEN...
ODUM...SNIPESVILLE...PRIDGEN...DENTON AND NEW LACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3164 8188 3140 8204 3170 8300 3178 8300
3179 8298 3178 8292 3179 8290 3178 8289
3178 8287 3182 8284 3181 8282 3184 8278
3185 8279 3186 8277 3186 8276 3188 8274
3189 8271
TIME...MOT...LOC 2331Z 038DEG 8KT 3180 8281 3155 8204
ENYEDISpecial weather statement, Aug 1, 8:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 PM EDT SAT AUG 1 2015
GAZ132-149-020100-
ATKINSON GA-COFFEE GA-
809 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATKINSON AND COFFEE
COUNTIES UNTIL 900 PM EDT...
AT 809 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROXTON...MOVING SOUTHWEST AT 45 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...WILLACOOCHEE...BROXTON...AMBROSE...PRIDGEN AND WEST GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
3163 8301 3166 8301 3166 8300 3174 8300
3176 8298 3169 8284 3167 8283 3167 8278
3160 8264 3158 8263 3123 8305 3128 8303
3134 8307 3136 8310 3140 8314 3146 8315
TIME...MOT...LOC 0009Z 045DEG 37KT 3159 8285
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:39 PM EDT | Areal Flood Advisory | JAX | Gilchrist | 96 min |
| Aug 2, 4:11 AM EDT | Small Craft Advisory | JAX | 47 hr | |
| Aug 2, 2:41 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| Aug 2, 2:51 PM EDT | Special Marine Warning | JAX | 84 min | |
| Aug 1, 8:43 PM EDT | Areal Flood Advisory | JAX | Coffee, Jeff Davis | 92 min |
| Aug 2, 3:53 PM EDT | Special Weather Statement | JAX | Camden | 22 min |
| Aug 2, 4:20 PM EDT | Special Weather Statement | JAX | Camden | 40 min |
| Aug 2, 4:24 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn | 96 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.